MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7264V
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not returned for evaluation.The manufacturing record review was completed.From the information received an internal corrective action was initiated.A follow-up report will be submitted if the complaint device returns for investigation.
 
Event or Problem Description
As reported: physician was attempting to gain access to rfa with the micro-introducer.It is reported, that the patient had a lot of fibrous tissue.During use, the micro-introducer hub broke off and the shaft remained in the patient; the case was aborted, and patient was sent to the or to remove shaft.Additional information received 18jun2020: patient was fine after leaving the operating room.Reported that the patient was stable the whole time, and no residual issues since.
 
Additional Manufacturer Narrative
The product was returned and inspected.The returned product evaluation confirmed the sheath was separated near the proximal hub.The hub shaft bond was not where the separation occurred.The proximal shaft looks as if it was sliced or cut.There were also kinks found in the shaft of the sheath.The kinks could have most likely occurred during shaft removal.The account was contacted to confirm whether there was a use of a scalpel during the access procedure with the sheath.No response was received.It was determined that the failure was not manufacturing related, however, associated to operational context or unintended use error.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10173596
Report Number2134812-2020-00037
Device Sequence Number3560946
Product Code DYB
UDI-Device Identifier20841156102897
UDI-Public20841156102897
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number7264V
Device Lot Number651793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer05/22/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight82